MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80146
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, a video was provided for review.The investigation of the reported event is currently underway.Expiry date: 09/2022.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly difficult to remove.It was further reported that the balloon cut and removed from the sheath.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: two videos were reviewed.The first video shows numerous fluoroscopy sequences including that of an angioplasty balloon likely near the confluence of the right brachiocephalic vein and super vena cava.The balloon appears appropriately inflated.A sheath is seen proximal to the balloon inflation.A venogram is shown at the end of the video demonstrating a small diameter flow lumen of the superior vena cava without evidence of the angioplasty balloon in place.The last seconds of the video show a sheath or catheter advanced more centrally close the caval-atrial junction.The second video again shows an inflated angioplasty balloon near the confluence of the right brachiocephalic vein and the superior vena cava.Very briefly a sequence is shown that may indicate an attempt to ¿swallow¿ the balloon into a sheath positioned proximally (closer to the right arm).It appears that this is initially unsuccessful.The end of the video again shows a venogram (similar to video 1) with a small diameter flow lumen along the superior vena cava.No angioplasty balloon is visualized in this last sequence.An etiology of this event is not able to be discerned from the videos provided.Therefore, the reported difficult to remove remains inconclusive as no evidence were obtained from the video review provided.One atlas pta dilatation catheter has been received in two segments for the evaluation.On the visual evaluation, the segment1 consists of the whole catheter shaft with partial guidewire lumen exposed, end of guidewire lumen was noted to be kinked.Balloon noted to be detached at the weld.No other anomalies were noted.The segment2 consists of the guidewire lumen with the balloon still attached, but noted to be inverted.Additionally, unraveled and frayed fibers were noted to the proximal end of balloon.Marker bands are present and undamaged.No other functional testing was performed due to the condition of the returned device.Therefore the investigation for the reported difficult to remove was remains inconclusive, as the functional testing cannot be performed due to the condition of the returned device.The investigation for the identified unraveled and frayed fibers was confirmed, as the fibers were frayed and unraveled at the proximal end of the balloon.A definitive root cause for the reported difficult to remove and the identified unraveled, frayed fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2022),.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12734520
Report Number2020394-2021-01930
Device Sequence Number17168643
Product Code DQY
UDI-Device Identifier00801741060779
UDI-Public(01)00801741060779
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80146
Device Catalogue NumberATG80146
Device Lot Number93VD0085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale